Advertisement

A numerical analysis of variational finite difference schemes for steady state heat conduction problems with discontinuous coefficients

  • Ebru Ozbilge
Conference paper

Abstract

A class of monotone conservative schemes is derived for the boundary value problem for second order differential equation with discontinuous coefficient. The necessary condition for conservativeness of the finite difference scheme is obtained. The examples are presented for different discontinuous coefficients and the theoretical statements for the conservativeness conditions are supported by the results of numerical experiments.

Keywords

Weak Solution Conservative Scheme Conservativeness Condition Finite Difference Scheme Discontinuity Point 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [LW60]
    Lax, P.D., Wendroff, B.: System of conservation laws. Comm.Pure Appl. Math., 13(2), 217–237 (1960)MATHCrossRefMathSciNetGoogle Scholar
  2. [Sama01]
    Samarskii, A.A.: The theory of difference schemes. Marcel Dekker, New York (2001)MATHGoogle Scholar
  3. [SA76]
    Samarskii, A.A., Andreev, V.: Difference methods for elliptic equations. Nauka, Moscow (1976)Google Scholar
  4. [Ad75]
    Adams, R.A.: Sobolev Spaces. Academic Press, New York (1975)MATHGoogle Scholar
  5. [HMSS02]
    Hyman, J., Morel, J., Shashkov, M., Steinberg, S.: Mimetic finite difference methos for diffusion equations. Computational Geosciences, 6, 333–352 (2002)MATHCrossRefMathSciNetGoogle Scholar
  6. [SMMM02]
    Samarskii, A.A., Matus, P., Mazhukin, V., Mozolevski, I.: Monotone difference schemes for equations with mixed derivatives. Computers and Mathematics with Applications, 44, 501–510 (2002)MATHCrossRefMathSciNetGoogle Scholar
  7. [SZ81]
    Schneider, G., Zedan, M.: A modifed strongly implicit procedure for the numerical solution of field problems. Numerical Heat Transfer, 4, 1–19 (1981)CrossRefGoogle Scholar
  8. [Vol88]
    Voligt, W.: Finite-difference schemes for parabolic problems with first and mixed second derivatives. Z. Angew. Math. und Mech., 68(7), 281–288 (1988)CrossRefGoogle Scholar
  9. [Shis92]
    Shishkin, G.: Grid approximation of the singularly perturbed boundary-value problem for quasilinear parabolic equations in the case of total degeneracy with respect to space variables. In: Kuznetsov, Yu.A. (ed) Numerical methods and mathematical modeling. Russian Academy of Sciences, Institute of Computational Mathematics, Moscow (1992)Google Scholar

Copyright information

© Springer 2007

Authors and Affiliations

  • Ebru Ozbilge
    • 1
  1. 1.Department of Mathematics, Applied Mathematical Sciences Research CenterKocaeli UniversityAnitpark, Izmit - KocaeliTurkey

Personalised recommendations